MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751657
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract vitrectomy combination procedure, self close valve could not closed in an ophthalmic entry system and caused water leakage.Surgery was completed on the same day with alternative entry system.Patient impact was not reported.
 
Additional Manufacturer Narrative
Corrected information is provided in section d.4.Additional information is provided in sections h.6 and h.11.Three opened trocar assemblies in a small part tray (smpt) in a pouch were received for the report of self close valve cant not close, caused water leaking.Samples were visually inspected and found to be conforming.Functional leak test was performed and all three samples were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo was reviewed by the manufacturing site.Photo show a label with reported lot number.Reported issue cannot be confirmed from photo.The returned samples were found to be visually and functionally conforming, therefore self close valve cant not close, caused water leaking as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the trocars were manufactured to specifications.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20497553
Report Number2028159-2024-01598
Device Sequence Number3554264
Product Code NGY
UDI-Device Identifier00380657516575
UDI-Public(01)00380657516575(17)251130(11)231218(10)16E258(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number8065751657
Device Lot Number16E258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown